MAUDE Adverse Event Report: COOPERSURGICAL, INC. INSORB; SKIN STAPLER/STAPLE, BIOABSORBABLE

COOPERSURGICAL, INC. INSORB; SKIN STAPLER/STAPLE, BIOABSORBABLE
Model Number 2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was discarded.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery where the insorb stapler was used for the first time during a head and neck free flap case.The wound dehisced several hours after the case while the patient was recovering at the hospital.The wound was sutured back up.The dehiscence was around the midpoint of the wound, which was where most of the tension was dispersed.The head & neck resident that closured this fibula free flap donor site, used the proper wound closure layering (scarpa's facia with suture, insorb for deep dermal, and then subcuticular closure with suture); although insorb was used starting on both sides of the wound and ended in the midpoint, where a stitch had been be placed since the nose of the stapler couldn't fit for the last staple.No additional information was available.(b)(4).
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Updated: b4, g3, g6, h2, h3, h6, h11.Distribution history: the complaint product was manufactured by csi.Manufacturing record review: a review of the device history record could not be performed because the lot/serial number was not provided.However, it should be noted at the time of manufacture records from each lot are thoroughly reviewed to ensure that products are released meeting all coopersurgical quality release specifications.Should the complaint product lot/serial number be provided going forward, the device history record will be reviewed, and this complaint amended accordingly.Historical complaint review: a review of the 2-year complaint history showed similar reported complaint wound separation is reported.However, in those cases, no further information was provided and no evidence to confirm the complaint was found.Product receipt: the complaint product was not returned to csi.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Functional evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Root cause: a definitive root cause for this issue could not be determined.A consultation was conducted with medical affairs to determine whether the technique utilized was appropriate.Medical affairs clarified that the ifu does not specify any limitations regarding closing the wound from the ends toward the center.However, they emphasized that adequate space must be maintained to allow the stapler to invert properly and facilitate placement of the final staple.The use of a supporting suture may contribute to wound separation; and this cannot be attributed to the use of the insorb stapler.Corrective action: coopersurgical will continue to monitor this complaint condition for trends.No further corrective action is necessary, as the complaint condition was not confirmed.

Brand Name
INSORB
Common Device Name
SKIN STAPLER/STAPLE, BIOABSORBABLE
Manufacturer (Section D)
COOPERSURGICAL, INC.
95 corporate drive
trumbull CT 06611 1350
Manufacturer (Section G)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611 1350
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611-1350
4752651582
MDR Report Key24203487
Report Number1216677-2026-00004
Device Sequence Number14836290
Product Code QQS
UDI-Device Identifier00867516000104
UDI-Public(01)00867516000104
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2030
Device Catalogue Number2030
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown